Heavy Snow, Box Butte
- When
- February 14, 1:00 PM MST to February 16, 11:00 AM MST
- Where
- Box Butte forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.220, -103.086 (the zone’s center; the record gives no point)
4 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 14, 9:46 AM MST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
946 AM MST TUE FEB 14 2006
.UPDATE...UPDATED FORECAST TO ADD WIND TO THE LARAMIE RANGE AND
LOWER/REMOVE POPS FROM THE SOUTHERN PANHANDLE FOR TODAY. 12Z MODEL
RUNS ARE NOT GIVING ANY REASON TO DEVIATE FROM PREVIOUS THINKING
THAT MOST OF THE FORECAST AREA WILL SEE A LENGTHY PERIOD OF SNOW
BEGINNING LATE TONIGHT. WILL BE FINE TUNING SNOW TOTALS AND
CONVERTING THE WATCH INTO WARNINGS/ADVISORIES OVER THE NEXT COUPLE
OF HOURS. POMEROY
&&
.PREV DISCUSSION... (ISSUED 325 AM MST TUE FEB 14 2006)
SHORT TERM...AN UPPER LEVEL JET WILL BE OVER THE NORTHERN PORTION
OF THE CWA TODAY AND TONIGHT. WESTERLY FLOW WILL CONTINUE ALOFT
TODAY AND PVA WILL BEGIN TO OCCUR...ESPECIALLY ACROSS THE NORTHERN
HALF OF THE FORECAST AREA...AS AN UPPER TROUGH BEGINS MOVING INTO
THE PACIFIC NW AND MT. PVA WILL CONTINUE ACROSS THE NORTHERN
PORTION OF THE CWA TONIGHT AS THE UPPER TROUGH SLOWS AND FORMS AN
UPPER LOW OVER OR/SRN ID. A CANADIAN COLD FRONT WILL MOVE ACROSS
THE NORTHERN HALF OF THE AREA TODAY...THEN SOUTH OF THE FORECAST
AREA BY 00Z THIS EVENING. GUSTY W TO NW SURFACE WINDS WILL BECOME N
AFTER FRONTAL PASSAGE...AND THEN WILL BE UPSLOPE E TO NE TONIGHT.
LOW LEVEL MOISTURE WILL INCREASE BEHIND THE FRONT AND MID LEVEL
MOISTURE WILL BE PRESENT. THE COMBINATION OF THE UPSLOPE...DEEP
MOISTURE ACROSS THE NORTH HALF OF THE CWA...JET DYNAMICS AND THE PVA
FROM THE UPPER TROUGH WILL PRODUCE SNOW ACROSS THE FORECAST AREA
BEGINNING IN THE NORTH THIS AFTERNOON AND SPREADING SOUTH THIS
EVENING. THE HEAVIEST SNOW AMOUNTS LOOK LIKE THEY WILL BE FROM DGW
TO LUSK...THE NORTHERN LARAMIE RANGE...PLATTE AND GOSHEN AND THE
NORTHERN HALF OF THE NEB PANHANDLE. WILL LEAVE WINTER STORM WATCH
IN PLACE AND LET DAY SHIFT DETERMINE STORM TRACK WITH HELP OF 12Z
DATA. THE NORTHERN HALF OF THE CWA WILL MOST LIKELY NEED TO BE PUT
UNDER A WINTER STORM WARNING...WHILE THE SOUTHERN HALF MAY JUST NEED
A SNOW ADVISORY...DEPENDING ON THE STORM TRACK. TEMPERATURES WILL
FALL DURING THE DAY...ESPECIALLY ACROSS THE NORTH. PRECIP MAY START
BRIEFLY AS RAIN...THEN CHANGE QUICKLY OVER TO SNOW AS THE FRONT
RACES DOWN FROM THE NORTH.
LONG TERM...WEDNESDAY THROUGH TUESDAY...EXPECT HEAVIEST SNOW TO
OCCUR WEDNESDAY AFTERNOON AND EVENING AS UPPER LEVEL TROUGH MOVES
ACROSS REGION. MODELS INDICATE A 110-120 KNOT JET MOVING ACROSS
SOUTHERN WY BY WEDNESDAY AFTERNOON. THIS PLACES THE ENTIRE CWA
WITHIN THE FAVORABLE LEFT FRONT QUADRANT OF THE JET AND WILL PROVIDE
SIGNIFICANT LIFT. WITH LOW LEVEL MOISTURE IN PLACE AND CONTINUED
UPSLOPE FLOW...THE COMBINATION SHOULD PROVIDE DECENT SNOW FALL
AMOUNTS ACROSS THE AREA. ALTHOUGH RATHER EARLY TO PIN DOWN SPECIFIC
SNOWFALL AMOUNTS FOR AREAS...STORM TOTAL ACCUMULATIONS FROM TUESDAY
EVENING THROUGH THURSDAY MORNING WILL RANGE FROM 10 TO 14 INCHES IN
THE LOWER ELEVATIONS AND 24 TO 28 INCHES IN THE MOUNTAINS.
TEMPERATURES FOR THURSDAY MORNING WILL DROP INTO THE SINGLE DIGITS
FROM CHEYENNE EAST...WITH MOUNTAINS DROPPING NEARLY 15 BELOW ZERO.
COLDER AIR SETTLES ACROSS THE AREA WITH HIGH TEMPERATURES FOR
THURSDAY AND FRIDAY BEING THE COLDEST WITH TEENS THE LOWER
ELEVATIONS. CHANCE OF SNOW SHOWERS CONTINUE ON THURSDAY AND FRIDAY
AS AN UPPER LEVEL LOW SLIDES TO THE EAST OF THE AREA. THERE WILL BE
A BRIEF BREAK ON SATURDAY...WITH ONLY SLIGHT CHANCE OF SNOW.
HOWEVER ANOTHER STORM SYSTEM CONTINUES TO DEVELOP FOR MONDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WATCH FROM 11 PM TUESDAY TO 5 AM THURSDAY FOR
WYZ059-WYZ060-WYZ062-WYZ063-WYZ064-WYZ065-WYZ066-WYZ067-
WYZ068-WYZ069-WYZ070.
NE...WINTER STORM WATCH FROM 11 PM TUESDAY TO 5 AM THURSDAY FOR
NEZ001-NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM...KMD
LONG TERM....MGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 507 AM MST TUE FEB 14 2006 NEZ001>003-019>021-054-055-WYZ059-060-062>070-151215- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 507 AM MST TUE FEB 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH HAS BEEN ISSUED FOR THIS EVENING THROUGH WEDNESDAY NIGHT. A COLD FRONT AND UPPER LEVEL SYSTEM WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT...BRINGING SNOW AND COLDER TEMPERATURES. ALTHOUGH SIGNIFICANT SNOW ACCUMULATIONS WILL BE ON WEDNESDAY...AREAS COULD RECEIVE 3 TO 6 INCHES OF SNOW THIS EVENING. PLEASE REFER TO THE LATEST WINTER STORM STATEMENT /WWUS45 KCYS/ FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WATCH CONTINUES THROUGHWEDNESDAYY NIGHT. AN UPPER LEVEL SYSTEM MOVES ACROSS THE REGION ON WEDNESDAY...BRINGING POTENTIAL FOR SIGNIFICANT SNOW. TOTAL SNOWFALL ACCUMULATIONS OF SEVERAL INCHES CAN BE EXPECTED IN THE LOWER ELEVATIONS WITH UP TO 2 FEET POSSIBLE IN THE MOUNTAINS FROM TONIGHT THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ061-151215- SOUTHWEST CARBON- 507 AM MST TUE FEB 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A WINTER STORM SYSTEM WILL AFFECT THE REGION TODAY AS A COLD FRONT MOVES ACROSS THE AREA. SNOW WILL DEVELOP TONIGHT WITH ACCUMULATIONS OF 2 TO 3 INCHES IS POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UPPER LEVEL SYSTEM WILL AFFECT THE AREA ON WEDNESDAY...BRINGING COLDER TEMPERATURES AND CONTINUED SNOW. AN ADDITIONAL 3 TO 4 INCHES OF SNOW MAY BE POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
4 heavy snow. Local standard time, as filed.
Heavy snow fell over much of northern and western parts of the Nebraska panhandle with amounts as high as 12 to 15 inches reported along the Pine Ridge in southern Dawes County. 12 inches of snowfall was also reported at Harrison, Neb., with around 6 inches of snow reported in Scottsbluff, Neb.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5487017, 5487018, 5487019, 5487020.